Topic: mom's cc

Hello, my mom is having problems with her feet and hands swelling, she also is dizzy. This is her tenth month, her scans are stable. She is having severe chemo brain. Does anyone know of anything I can look for that might be causing all these extra systems or are they normal. I want to help her, I just don't know how.

Re: mom's cc

Vicky, so sorry to hear about Mom's problems. I can't help on Chemo as Teddy never had it but you can use our search engine at the top and just type in a word like, chemo brain and previous posts on that subject will appear. I also know for sure you will be getting more answers, Sundays are a tad slow on here. Best wishes.

Teddy ~In our hearts forever~ATTITUDE is EVERYTHING
Any suggestion I offer is intended as friendly advice based solely on my own experience. Please consult your doctor for professional guidance.

Re: mom's cc

Hi Vicky,

Sorry to hear what your mum is going through right now with the swelling and the chemo brain. As far as her swelling goes, it could well be that she has  ascites which is a build up of fluids. Here is a link that may be of use to you -

http://www.macmillan.org.uk/Cancerinfor … cites.aspx

Have you spoken with your mums doctors about this? If not then perhaps you should as there are things that can be done for this. Unfortunately, ascites is one of the symptoms of this cancer and it is quite common, and my dad went through it as well. Are your mums legs and her abdomen swollen as well? I know that there are a ton of posts on the site about ascites and using the serach forum function will throw up these discussions. I hope that you can get some help for your mum with this.

Hugs,

Gavin

Any advice or comments I give are based on personal experiences and knowledge and are my opinions only, they are not to be substituted for professional medical advice. Please seek professional advice from a qualified doctor or medical professional.

Re: mom's cc

Vicky....you need to call the physician.  Dizziness can be caused by a lack of fluid however; with the increased fluid in her hands in feet, adding extra fluids may cause more harm yet.
These types of side effects the physician will address.  When was your Mom’s latest scan? What did the blood test reveal?
Please keep us posted.
Hugs,
Marion

THIS INFORMATION IS NOT INTENDED NOR IMPLIED TO BE A SUBSTITUTE FOR PROFESSIONAL MEDICAL ADVICE. YOU SHOULD ALWAYS SEEK THE ADVICE OF YOUR PHYSICIAN OR OTHER QUALIFIED HEALTH CARE PROVIDER

Re: mom's cc

Liz....Your husband is the first case report (on this site) of Gemzar toxicity.  I was wondering whether it had something to do with the lengths of treatment. 
Hope things are clearing up for him.
Hugs,
Marion

THIS INFORMATION IS NOT INTENDED NOR IMPLIED TO BE A SUBSTITUTE FOR PROFESSIONAL MEDICAL ADVICE. YOU SHOULD ALWAYS SEEK THE ADVICE OF YOUR PHYSICIAN OR OTHER QUALIFIED HEALTH CARE PROVIDER

Re: mom's cc

This is Vicky, thanks for all the info. Sorry for taking so long to get back but things with mom and dad are keeping me busy. On top of that my husband has been dx with skin cancer.
Marions to answer your question, mom's last scan was June 2012 it show no new growth and was declared stable by the Dr.'s. I ended up in er with mom but they really couldn't tell us anything except that her blood work was OK for a cancer patient. I requested an amonia level which was normal. Dr. Shu at Duke thinks she has develop a brain toxicity to cisplatin. He has put her on a maintaince dose of gemsibine(forgive the spelling). This scares us due to the fact that gem only may let the cancer grow. Does anyone know of anyone on gem along with no new cancer development? I look forward to your comments. I will try to get back to you sooner this time.

7 (edited by PCL1029 Mon, 09 Jul 2012 11:54:05)

Re: mom's cc

Hi,
I am a patient only,not a doctor.
Gemzar mono therapy is one of the treatment used in CCA patients, I was on for 14 months; anyway it may be a good idea to be off cisplatin for a while.
If you are worry about montherapy of Gemzar alone, you can ask your doctor whether  to add Xeloda is a good choice. Express your concern to the doctors;showing them what is in your mind. Xeloda is taken by mouth twice a day,very convenient to the patient;of course there are side effects about Xeloda, but compare to cisplatin, it is much tolerable.
God bless.

Please know that my personal opinion is not intended nor implied to be a substitute for professional medical advice. If  provided, information are for educational purposes.Consult doctor is a MUST for changing of treatment plans.